Jump to content

Christeenie: Tapered 10% of 20 mg prozac...HORRIBLE WITHDRAWAL .HELP


Christeenie

Recommended Posts

Hello there I am new to this site and came across some really HELPFUL things and hopefully you guys can help me out with some things.

My wife has bipolar II and has been on her cocktail of medicine for about 16 years now.

She decided she wants to taper off her medicine and we started with the anti-depressant first which is is her Prozac. She was taking 20 mg of Prozac so we reduced her to 10 mg of Prozac.....HORRIBLE IDEA.. after 5 days of dosing her down to the 10 mg of Prozac she became so irritable, and angry .. like I've never seen before. It is now day 3 of her feeling this way and I'm at a loss... Not sure if i should throw her back on the 20 mg or see if she can ride this out??? I read on here to micro taper off medicine if she cant handle the 10% rule..

 

Any suggestions? Any help? Any words of wisdom here? She's feeling pretty hopeless but I keep cheering her on since I know this process is going to take a long time and I know she is capable of doing it.

Link to post
  • Moderator Emeritus

Hello Christeenie an dwelcome to SA,

 

I have moved your post to Introductions. As you have probably seen, we recommend 10 % decrease on the current dose. Thsi is especialyl important for people with long history on medications, discontinuing them, changing doses, etc.

 

Changing from 20 to 10 mg is 50 % reduction (not 10 %) so it's not surprising that your wife was hit by rather severe withdrawal symptoms. Since the reduction happened only 5 days ago, if I were in her situation, I would go back to the full dose, wait to get stable again (at least a month) and then start a much slower taper. 

 

When you have time it would be good to put her drug history in the signature as described here: http://survivingantidepressants.org/index.php?/topic/893-please-put-your-withdrawal-history-in-your-signature/

 

It would also be good if she herself could join the forum and benefit from sharing and exchanging experience once she feels better. 

 

You may want to get more information on tapering on this thread: 

 

http://survivingantidepressants.org/index.php?/topic/300-important-topics-in-the-tapering-forum-and-faq/

 

Best,

Bubble

Current: Xanax 0.26 (down from 2 mg in 2013), Lexapro 2.85 mg (down from 5 mg 2013)

Amitriptyline (tricyclic AD) and clonazepam for 3 months to treat headache in 1996 
1999. - present Xanax prn up to 3 mg.
2000-2005 Prozac CT twice, 2005-2010 Zoloft CT 3 times, 2010-2013 Escitalopram 10 mg
went from 2.5 to zero on 7 Aug 2013, bad crash 40 days after
reinstated to 5 mg Escitalopram 4Oct 2013 and holding liquid Xanax every 5 hours
28 Jan 2014 Xanax 1.9, 18 Apr  2015 1 mg,  25 June 2015 Lex 4.8, 6 Aug Lexapro 4.6, 1 Jan 2016 0.64  Xanax     9 month hold

24 Sept 2016 4.5 Lex, 17 Oct 4.4 Lex (Nov 0.63 Xanax, Dec 0.625 Xanax), 1 Jan 2017 4.3 Lex, 24 Jan 4.2, 5 Feb 4.1, 24 Mar 4 mg, 10 Apr 3.9 mg, May 3.85, June 3.8, July 3.75, 22 July 3.7, 15 Aug 3.65, 17 Sept 3.6, 1 Jan 2018 3.55, 19 Jan 3.5, 16 Mar 3.4, 14 Apr 3.3, 23 May 3.2, 16 June 3.15, 15 Jul 3.1, 31 Jul 3, 21 Aug 2.9 26 Sept 2.85, 14 Nov Xan 0.61, 1 Dec 0.59, 19 Dec 0.58, 4 Jan 0.565, 6 Feb 0.55, 20 Feb 0.535, 1 Mar 0.505, 10 Mar 0.475, 14 Mar 0.45, 4 Apr 0.415, 13 Apr 0.37, 21 Apr 0.33, 29 Apr 0.29, 10 May 0.27, 17 May 0.25, 28 May 0.22, 19 June 0.22, 21 Jun updose to 0.24, 24 Jun updose to 0.26

Supplements: Omega 3 + Vit E, Vit C, D, magnesium, Taurine, probiotic 

I'm not a medical professional. Any advice I give is based on my own experience and reading. 

Link to post
  • Moderator Emeritus

As Bubble said, 20 mg to 10 mg is a 50% reduction, not 10%. 

 

A 10% cut would have been from 20 mg to 18 mg.

 

And after 18 mg the next 10% cut would be from 18 mg to 16.5 mg.  

 

I agree with Bubble's advice. Go back to 20 mg and give it at least a few weeks to stabilize. During that time you can get some support with the math and get the liquid formulation so you can cut to 18 mg next time. 

Started on Prozac and Xanax in 1992 for PTSD after an assault. One drug led to more, the usual story. Got sicker and sicker, but believed I needed the drugs for my "underlying disease". Long story...lost everything. Life savings, home, physical and mental health, relationships, friendships, ability to work, everything. Amitryptiline, Prozac, bupropion, buspirone, flurazepam, diazepam, alprazolam, Paxil, citalopram, lamotrigine, gabapentin...probably more I've forgotten. 

Started multidrug taper in Feb 2010.  Doing a very slow microtaper, down to low doses now and feeling SO much better, getting my old personality and my brain back! Able to work full time, have a full social life, and cope with stress better than ever. Not perfect, but much better. After 23 lost years. Big Pharma has a lot to answer for. And "medicine for profit" is just not a great idea.

 

Feb 15 2010:  300 mg Neurontin  200 Lamictal   10 Celexa      0.65 Xanax   and 5 mg Ambien 

Feb 10 2014:   62 Lamictal    1.1 Celexa         0.135 Xanax    1.8 Valium

Feb 10 2015:   50 Lamictal      0.875 Celexa    0.11 Xanax      1.5 Valium

Feb 15 2016:   47.5 Lamictal   0.75 Celexa      0.0875 Xanax    1.42 Valium    

2/12/20             12                       0.045               0.007                   1 

 

I'm not a doctor. Any advice I give is just my civilian opinion.

Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy